MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Codes Failure to Deliver Shock/Stimulation (1133); Delayed Charge Time (2586)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 11/15/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has not received the product for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate an (b)(6) female patient, the device took an extended time to charge energy and failed to discharge.They were unable to convert the rhythm for approximately 5 min until the transport ambulance arrived and placed the patent on their monitor.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
The device was not returned to zoll medical corporation for evaluation.Instead, the device clinical event data log was provided for review.The customer's report was observed and the log confirmed that the device could not fully charge.The first two charge attempts were manually dumped by the user.The next two charge attempts, the device did not fully charge and responded with charging errors that indicated the charging was too slow.There was no evidence in the log that the device ever reached a full charge, or that the battery was replaced.Without receipt of the device and battery used, root cause cannot be established.No device hardware faults are observed in the log outside the advisories.Analysis of reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key12972074
Report Number1220908-2021-04214
Device Sequence Number11807158
Product Code MKJ
UDI-Device Identifier00847946018177
UDI-Public00847946018177
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K112432/P160
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR
Patient SexFemale